MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SMS STEM; SMS SOLID STEM LAT SIZE 13

MEDACTA INTERNATIONAL SA SMS STEM; SMS SOLID STEM LAT SIZE 13
Model Number 01.36.073
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22-07-2025.Stem: sms solid 01.36.073 sms solid stem lat size 13 (k181693) lot 1903494: (b)(4) items manufactured and released on 05-07-2019 expiration date: 2024-06-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: revision surgery was performed approximately one year after the primary total hip arthroplasty (tha) due to stem loosening.The patient had reported pain and underwent radiological follow-up.The available x-ray images confirm stem mobilization, with radiolucent lines particularly evident around the shoulder of the stem.Aseptic loosening is a well-documented complication in the literature, often with multifactorial or unclear etiology.Even in this case, the precise cause of the failure remains difficult to determine based on the available information.Aseptic loosening is a possible literature-described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.
 
Event or Problem Description
At about 1 year and 2 months from primary, the patient came in reporting pain due to a loose stem and the cause is unknown.The surgeon revised the stem, head and liner.The surgery was completed successfully.

Brand Name
SMS STEM
Common Device Name
SMS SOLID STEM LAT SIZE 13
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22714426
Report Number3005180920-2025-00730
Device Sequence Number9393531
Product Code LZO
UDI-Device Identifier07630030888854
UDI-Public07630030888854
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model Number01.36.073
Device Lot Number1903494
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight111 KG
Patient RaceWhite